Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Right meds?
Mar 14, 2005

Hi, my husband is HIV poz, (undetectable) also Hep C, on treatment for second time and undetectable. However, he has developed major heart problems, massive heart damage and is awaiting a viability study. In the meantime, his doctor prescribed one of the medications, Lipitor for high cholesterol. I've seen commercials for this, and people with liver problems shouldn't take this medication. Should he be taking this or should we trust the doctor? Thank you.

Response from Dr. Dieterich

This is a common question and a good one. Just because you have liver disease does not mean that you will have toxicity from the lipitor or any other medication. Most liver toxicity is idiosyncratic, that is occurs randomly. The chances of it happening are not increased by liver disease. However, his liver may be more sensitive, so lipitor is OK to use if the benefits outweigh the risks. I would just watch the liver enzyme tests carefully. Wish him luck! DTD



Previous
What are the odds? Acute HBV/HIV Testing
Next
hiv and sgpt

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement